MAUDE Adverse Event Report: COVIDIEN SCD EXPRESS COMPRESSION SYSTEM; SLEEVE, LIMB, COMPRESSIBLE

COVIDIEN SCD EXPRESS COMPRESSION SYSTEM; SLEEVE, LIMB, COMPRESSIBLE
Model Number 9525
Medical Device Problem Code Arcing (2583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been requested but to date has not been received for evaluation.If the device is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that the ot nurse noticed that the power cord is burnt before using the device.The photo provided by the customer indicated evidence of arcing on the power cord closest to where it plugs into the device.
 
Additional Manufacturer Narrative
Additional information h2, h3, h6 investigation conclusion the customer reported that the ot nurse noticed the power cord was burned prior to use on a patient.The reported product has no service history and was manufactured in 2010.As part of the manufacturing process, all device history records (dhr) are reviewed and approved by quality prior to the release of product to market.A trend analysis was performed and no related adverse trends were identified.The reported product was not returned for evaluation; however, photographs were provided.Examination of the photographs confirmed the report of burt cord, however, the cause cannot be determined.A potential root cause is associated with the age of the product.It is suspected that the power cord becomes old and worn over time and end wires may shift or break loose, which may lead to the cord appearing burnt when connected to a power source.Risk management documentation was reviewed to compare documented vs actual rate of occurrance and was deemed acceptable.Additional action will not be taken at this time.This complaint will be used for tracking and trending purposes.

Brand Name
SCD EXPRESS COMPRESSION SYSTEM
Common Device Name
SLEEVE, LIMB, COMPRESSIBLE
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN
15 hampshire street
mansfield MA 02048
Manufacturer Contact
jill saraiva
15 hampshire street
mansfield, MA 02048
5086183640
MDR Report Key11148718
Report Number1282497-2021-09842
Device Sequence Number17012273
Product Code JOW
UDI-Device Identifier10884521081826
UDI-Public10884521081826
Combination Product (Y/N)N
Initial Reporter CountrySN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number9525
Device Catalogue Number9525
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/06/2021
Supplement Date Received by Manufacturer01/06/2021
Initial Report FDA Received Date01/11/2021
Supplement Report FDA Received Date12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown